MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 1 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 1 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP268H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device (b)(4), and no non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The single complaint was reported with multiple events.Additional information was requested and the following was obtained.If further details are received at a later date a supplemental medwatch will be sent.Were multiple procedures involved? if yes, please provide specific number of procedures with event dates, procedure names, number of devices involved in each with all pertinent details.In one case there was multiple sutures in the same box where the needle popped off like a control release needle.
 
Event or Problem Description
It was reported that the patient underwent a total joint knee procedure on (b)(6) 2019 and suture was used.The needle popped off like a control release needle.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 08/28/2019.H3 device evaluation summary: one empty opened box and twenty-seven unopened samples of product code vcp268, lot pb2174 was returned for analysis.The complaint sample was not received for evaluation.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
VCL+ UD 27IN 1 S/A CP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8868783
Report Number2210968-2019-85245
Device Sequence Number2883356
Product Code GAM
UDI-Device Identifier10705031051898
UDI-Public10705031051898
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberVCP268H
Device Lot NumberPB2174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date08/28/2019
Patient Sequence Number1